MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS K+ SLIDES; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS K+ SLIDES; IN-VITRO DIAGNOSTICS
Catalog Number 8157596
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that lower than expected vitros potassium (k+) results were obtained from a single level of vitros performance verifier (pv) ii, lot p9966, tested on a vitros 4600 chemistry system.The assignable cause of the event is unknown.Historical qc for vitros k+ lot 4102-1101-0943 leading up to the lower than expected results was acceptable, showing that this lot was performing within expectation.Additionally, repeat results from samples from a previous college of american pathologists (cap) survey were acceptable when run using vitros k+ lot 4102-1101-0943, further indicating that the reagent lot was functioning as expected and did not likely contribute to the event.Diagnostic precision testing performed using vitros na+, vitros k+ and vitros alkp was within ortho acceptable guidelines, indicating that the analyzer was operating as expected at the time of the precision testing.However, as no precision testing was performed at the time of the event, a transient instrument issue cannot be ruled out as a potential contributor to the event.Continual tracking and trending does not indicate a systemic issue with vitros k+ lot 4102-1101-0943.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report lower than expected vitros potassium (k+) results were obtained from a single level of vitros performance verifier (pv) ii, lot p9966, tested on a vitros 4600 chemistry system.Vitros k+ pvii lot p9966 results of 3.46 and 3.74 mmol/l versus the baseline mean result of 5.707 mmol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The lower than expected results were obtained from a non-patient quality control fluid.There was no allegation of patient harm as a result of this event.This report is number two of two mdr¿s for this event.Two 3500a forms are being submitted for this event as two devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment b4.

Brand Name
VITROS CHEMISTRY PRODUCTS K+ SLIDES
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
513 technology boulevard
rochester NY 14626
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key17736821
Report Number0001319809-2023-00094
Device Sequence Number15120503
Product Code CEM
UDI-Device Identifier10758750010233
UDI-Public10758750010233
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2024
Device Catalogue Number8157596
Device Lot Number4102-1101-0943
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2023
Initial Report FDA Received Date09/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown